CSN Login
Members Online: 17

scalp itching

diane w
Posts: 5
Joined: Nov 2009

I am on 3 rd week of erbitux and my scalp has not stopped itching, i have
tried many shampoos any one have any ideas. going for 3 week of radiation
wish me luck..tonsil cancer -tonsil and 2 lymph nodes removed.
diane from wisconsin

Landranger25's picture
Landranger25
Posts: 207
Joined: Nov 2009

Hi Diane, didn't have erbitux during my treatment but had my share of "quirky" side effects like most everybody. (cisplatin and 5FU) Ear ringing, ear aches, hiccups, general soreness of tissue of the neck and head as well as a short stint of intense shooting pains in ears and neck. (I had squamous cell carcinoma of the base of the tongue) Doctor was going to remove my tonsils during exploratory surgery to pinpoint primary cancer but ended up leaving them. Heard it is not a fun surgery for adults. You sound very upbeat and I commend you! I am 2 months post treatment and doing great. Wish I had more helpful words but all I can do is wish you the best and encourage you to stay tough. Once my treatment was complete feeling better happened very fast and has been getting better and better ever since. You can do it! I will be thinking of you. Keep us posted.

Mike

pk's picture
pk
Posts: 192
Joined: Aug 2009

Just be prepared for all kinds of weird side effects. My husband is almost 3 mos. post rads and chemo and doing well. However, he developed a rash on his scalp and was diagnosed with shingles this morning - side effect of chemo and rads!!!!

CajunEagle
Posts: 353
Joined: Oct 2009

Well, since I've completed all the Cisplatnin, 5FU, Taxtera, and 6 weeks of daily radiation last June, I think it's time to get a hair cut. Lost all of my hair during all that therapy (Left Tonsil Cancer). I'm sitting here scratching my head and wondering why. Prior to, my hair was somewhat blonde and straight. Now it's grown back...over my ears, now....all curly and salt & peppery. I was gonna try to let it grow for a year, but it's getting bothersome, so cest la vie.

lyolan1
Posts: 95
Joined: Jul 2009

Hi Diane, Landranger,Cajun Eagle,
It is great to hear some positive news. I had the 5 weeks of Erbitux because I was unable to handle 6 weeks, the usual course. Personally, this stuff was weird. The day after my first treatment I felt strange in my facial area. Then I developed the "low percentage" grade 4 acne like rash. I was full blown scary looking by week 3. I tried all sorts of topical creams. It was very painful. It was determined that I would skip week 3. By the start of week 4, My rash was almost completely healed, my dose was lowered and my reactions diminished. To your question on scalp, yes, the itchy scalp was bothersome, but not bad. I am 7weeks out of treatment this thursday and I am still having issues with the acne rash flaring up as soon as I stop the doxycyclene. The good news after this rant is that the rash goes away with the meds. Also, try the clindamicin gel if you develope the "so called low percentage acne rash". I was also unfortunate to get this weird rash all over my torso. Good news is, it is all gone now. In the short term, these symtoms are no fun, long term you beat cancer. Like Landranger, I feel great now, better everyday. Hang in there, get tough, and beat this pain in the butt disease.
Good Luck, Alex.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network